MAUDE Adverse Event Report: DEPUY MITEK LLC US 6.5 HEALIX ADVANCE KNTLSS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 6.5 HEALIX ADVANCE KNTLSS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222332
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 3 for the same event.It was reported by the sales rep that during rotator cuff repair surgical procedure, it was observed that the tip of the healix advance kntls br broke from sutures passing through the anchor.According to the report, the event occurred when using the double kite passing dynacord thought the anchors.The procedure was delayed by five minutes.Another anchor was opened to complete the procedure.It was reported that the anchors broke before insertion and they never entered the patient.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown but was noted to have occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: lot number, expiration date and device manufacture date were documented as unknown in the initial report.Subsequent follow-up with the customer, it was determined that the lot number was l936784 with exp date of 5/31/2021 and device manufacture date of 6/14/2018.Therefore, udi: (b)(4).Investigation summary: according to the information provided, it was reported that the tip was broke from sutures passing through the anchor, another anchor was opened to complete the procedure.The anchors broke before insertion.They never entered the patient.No patient consequences reported.The complaint device was received and evaluated.Visual inspections confirm that the tip of the anchor was broken, confirming this complaint.The suture did not was rupture and the components like cover handle, driver and driver ring were in good conditions.The possible root cause for the reported failure can be attributed to user mishandling of the device.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h6: method codes: device history lot a manufacturing record evaluation was performed for the finished device lot number l936784, and no non-conformances were identified.Therefore, the investigation has been updated as follows: h6: result codes: the result codes have been updated to deformation and fracture problem.Investigation summary : according to the information provided, it was reported that the tip was broke from sutures passing through the anchor, another anchor was opened to complete the procedure.The anchors broke before insertion.They never entered the patient.No patient consequences reported.The complaint device was received and evaluated.Visual inspections confirm that the tip of the anchor was broken, confirming this complaint.The suture and other components of this device didn¿t present any damage.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.The root cause can be a combination of the above mentioned issues.A manufacturing record evaluation was performed for the finished device lot number l936784, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
6.5 HEALIX ADVANCE KNTLSS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9369712
Report Number1221934-2019-59753
Device Sequence Number2223869
Product Code MAI
UDI-Device Identifier10886705023493
UDI-Public10886705023493
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number222332
Device Lot NumberL936784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer12/16/2019
01/15/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/23/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1